[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1976

Stevens-Johnson Syndrome From Ophthalmic Sulfonamide

Author Affiliations

From the Division of Dermatology, Department of Medicine, University of California at Irvine.

Arch Dermatol. 1976;112(4):513-514. doi:10.1001/archderm.1976.01630280041010
Abstract

• A 71-year-old man, who had a history of a previous bullous drug reaction to a sulfonamide, began receiving an ophthalmic preparation that contained sulfacetamide sodium. The patient received only the ophthalmic sulfonamide, and it was used for one day, but he developed Stevens-Johnson syndrome. This is believed to be the first reported case of StevensJohnson syndrome caused by an ophthalmic sulfonamide. The sulfonamides are the best verified drug-trigger for erythema multiforme and Stevens-Johnson syndrome.

(Arch Dermatol 112:513-514, 1976)

×